Skip to main content Accessibility help
×
×
Home

ESTIMATION OF A SEMIPARAMETRIC IGARCH(1,1) MODEL

  • Woocheol Kim (a1) and Oliver Linton (a2)
Abstract

We propose a semiparametric IGARCH model that allows for persistence in variance but also allows for more flexible functional form. We assume that the difference of the squared process is weakly stationary. We propose an estimation strategy based on the nonparametric instrumental variable method. We establish the rate of convergence of our estimator.

Copyright
Corresponding author
*Address correspondence to Oliver Linton, Department of Economics, London School of Economics, Houghton Street, London WC2A 2AE, United Kingdom; e-mail: o.linton@lse.ac.uk.
References
Hide All
Blundell, R., Chen, X., & Kristensen, D. (2007) Semi-nonparametric IV estimation of shape-invariant Engle curves. Econometrica 75, 16131669.
Carrasco, M., Florens, J.P., & Renault, E. (2006) Linear inverse problems in structural econometrics. In Heckman, J.J. & Leamer, E. (eds.), Handbook of Econometrics, vol. 6, pp. 56335751. Elsevier.
Chen, X. & Reiss, M. (2010) On rate optimality for ill-posed inverse problems in econometrics. Econometric Theory 27 (this issue).
Chen, X. & Shen, X. (1998) Sieve extremum estimates for weakly dependent data. Econometrica 66, 289314.
Engle, R.F. & Bollerslev, T. (1986) Modelling the persistence of conditional variances. Econometric Reviews 5, 150.
Hall, P. & Horowitz, J.L. (2005) Nonparametric methods for inference in the presence of instrumental variables. Annals of Statistics 33, 29042909.
Harvey, A., Ruiz, E., & Shephard, N. (1994) Multivariate stochastic variance models. Review of Economic Studies 61, 2471264.
Hill, B.M. (1975) A simple general approach to inference about the tail of a distribution. Annals of Statistics 3, 11631174.
Kim, W. (2003) Identification and Estimation of Nonparametric Structural Models by Instrumental Variables Method. Manuscript, Humboldt University.
Lee, S. & Hansen, B. (1994) Asymptotic theory for the GARCH(1,1) quasi-maximum likelihood estimator. Econometric Theory 10, 2952.
Linton, O.B. & Mammen, E. (2005) Estimating semiparametric ARCH(∞) models by kernel smoothing methods. Econometrica 73, 771836.
Masry, E. (1996) Multivariate local polynomial regression for time series: Uniform strong consistency and rates. Journal of Time Series Analysis 17, 571599.
Meitz, M. & Saikkonen, P. (2004) Ergodicity, Mixing, and Existence of Moments for a Class of Markov Models with Applications to GARCH and ACD Models. Manuscript, Stockholm School of Economics.
Nelson, D. (1990) Stationarity and persistence in the GARCH(1,1) models. Econometric Theory 6, 318334.
Newey, W.K. & Powell, J.L. (2003) Instrumental variable estimation of nonparametric models. Econometrica 71(5), 15651578.
Rahbek, A. & Jensen, S.T. (2004) Asymptotic normality for nonstationary, explosive GARCH. Econometric Theory 20, 12031226.
Tautenhahn, U. (1998) Optimality for ill-posed problems under general source conditions. Numerical Functional Analyses and Optimizations 19, 377398.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed